Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


do you expect Lypodystrophy to decrease ?
Jun 22, 2005

Now we have more information on the impact of some ARV's compared to others (such as the wasting impact of D4t) and a PI exisits that may reduce fat accumlation (atazanavir), do you think this will lead to a significant reduction in cases of Lypodystrophy? It all seems like good news to me! also, after much exiting talk of the benefitis of Uridine (first mentioned over 2 years ago) all has gone quiet, have people given up, is the news bad or have studies not reported yet?

Having recently seroconverted, this is a hot topic I hope I never have to worry about. Am I being too optimistic?

Thanks, Zed

Response from Dr. Henry

It does seem like the rate of development of liposystrophy is decreasing with many of the newer combinations of drugs available. However, with patients living longer (thus aging and with more exposure to drugs over the long term)it remains to be seen what will happen over the course of decades of treatment. After an initial positive result from apilot study with uridine, larger and better designed trials are under way. It typicallyu can take several years before results from studies like that are available. KH



Previous
light & laser treatments
Next
Side effects in Truvada/Kaletra treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement